# SDR 96ZZZX2515

- Difficulty date: April 13, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4244H
- Make and model: Mooney M20J
- Aircraft serial: 240679
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Misinstalled
- Location: Engine
- Component: Bendix, 2000
- Stage of operation: CL
- Nature of condition: Y, W
- Precautionary procedure: A

## Discrepancy

ENGINE FAILURE OCCURRED UPON REACHING 4,500 FEET.  EMERGENCY LANDING AT AIRPORT WAS MADE.  INVESTIGATION DETERMINED MAGNETO HAD FALLEN OFF ENGINE.  INSPECTION REVEALED MAGNETO HAD BEEN REMOVED 4 MONTHS EARLIER TO C/W AD 78-09-07RE.  UPON REINSTALLATION OF MAGNETO, A FLANGED TYPE GASKET P/N 62224 HAD BEEN USED INSTEAD OF PROPER ROUND GASKET, P/N CW12681.  THIS ALLOWED GASKET MATERIAL TO BE COMPRESSED BETWEEN MAGNETO HOLD-DOWN CLAMPS AND ACCESSORY HOUSING RESULTING IN IMPROPER TORQUING AND SUBSEQUENT FAILURE.
